Go Back   Just Us Nurses! A Forum for Nurses. Learn, Share, Discuss, Conversate. The Choice is Yours. Join Us Today! > Nursing Today > Nursing in the News

User Tag List

Reply
 
LinkBack Thread Tools Rate Thread Display Modes
  #1  
Old 03-01-2009, 11:44 AM
Diary's Avatar
Senior Member
 
Join Date: May 2008
Location: The Misty Flats.
Posts: 2,854
Thanks: 2,521
Thanked 2,093 Times in 1,525 Posts
My Mood:
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Default Reglan found to cause tics and spasms

http://news.yahoo.com/s/ap/20090226/...gs_fda_warning

Quote:
WASHINGTON ? Federal health officials are adding their sternest warning to a heartburn drug that has been linked to muscle spasms.
The Food and Drug Administration said the drug, widely known as Reglan, has been shown to cause spasms and tics when used for long periods of time or at high doses. The problems include uncontrollable movement of the limbs, face and tongue, and are usually irreversible, even after patients stop taking the drug,

I am allergic to Reglan (get extrapyramidal side effects) - interesting since reglan is used so much.
__________________
BSN, RN
Newlywed-1/14/12. Loving my hubby!
Reply With Quote Go to top
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
  #2  
Old 03-01-2009, 12:38 PM
Poliopioneer's Avatar
Senior Member
 
Join Date: Jun 2008
Posts: 7,477
Thanks: 5,417
Thanked 5,786 Times in 3,765 Posts
My Mood:
Mentioned: 0 Post(s)
Tagged: 2 Thread(s)
Default

Tardive dyskinesia? For real? I counted myself lucky to have escaped that in the '70's. I've never tried the stuff, so now I know of one more thing to stay away from.
Reply With Quote Go to top
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
  #3  
Old 03-01-2009, 03:03 PM
Sabby's Avatar
Moderator
 
Join Date: Aug 2008
Location: In the Foothills to the Blue Ridge Mountains
Posts: 25,917
Thanks: 14,569
Thanked 5,758 Times in 3,936 Posts
My Mood:
Mentioned: 0 Post(s)
Tagged: 4 Thread(s)
Default

:th_2i8hsav: We use this drug with some Hospice patients although not long term but still very interesting to read those findings.
__________________
"Just for now. The challenge you are facing is just for now. The joy you are celebrating is just for now. The tide never remains in. It recedes to return again. Inhale and give thanks for your blessing. Exhale and release your burden. They are here just for now." ~ author unknown



Live, life, love with all of your heart, it is better than the alternative.

~ Sabby, RN
Reply With Quote Go to top
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
  #4  
Old 03-01-2009, 03:42 PM
Melinurse's Avatar
Senior Member
 
Join Date: Jan 2009
Location: South
Posts: 8,619
Thanks: 5,252
Thanked 6,140 Times in 4,018 Posts
My Mood:
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Default

Seems like there are new warnings and new findings for alot of the drugs. Intresting reading.
__________________
Beauty does not lie on the brands you dress in, the cars you roll in and the crowd you hang out with; its the pureness of your honest and loving heart and soul!
Reply With Quote Go to top
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
  #5  
Old 03-02-2009, 05:31 AM
nyapa's Avatar
Senior Member
 
Join Date: May 2008
Location: Top End of Down Under (Australia)
Posts: 2,319
Thanks: 2,091
Thanked 1,512 Times in 1,018 Posts
My Mood:
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Default

Metoclopramide? Maxalon? I have seen ppl, very rarely, have reactions to this. One girl in particular had almost seizure like reactions

But as I say, rare. Its a commonly used drug. How many ppl actually develop these problems?

BTW is it used as a 'heartburn' medication there? Its an antiemetic here
__________________
Jay, Health Guidelines Policy System Administrator



My mummy, and my two gorgeous grandnieces, Sienna and Lily xxx
Reply With Quote Go to top
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
  #6  
Old 03-02-2009, 05:47 AM
AussieRN's Avatar
Senior Member
 
Join Date: Jul 2008
Location: Queensland Australia
Posts: 640
Thanks: 1,116
Thanked 529 Times in 347 Posts
My Mood:
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Default

I give out maxalon every day, never seen any side effects from it th_62
________
Problems From Prilosec

Last edited by AussieRN; 09-06-2011 at 09:25 AM.
Reply With Quote Go to top
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
  #7  
Old 03-02-2009, 12:51 PM
JennaRN1006's Avatar
Senior Member
 
Join Date: Jun 2008
Location: Somewhere over the rainbow...
Posts: 892
Thanks: 1,410
Thanked 873 Times in 574 Posts
My Mood:
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Default

I have seen reglan cause EPS in a patient we had. He actually coded from it. Scary stuff!

Reglan is Metocloparmide and it is an antiemetic/increases GI motility. we use it all the time for post op patients.
Reply With Quote Go to top
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
  #8  
Old 03-03-2009, 06:25 PM
siggie13's Avatar
Junior Member
 
Join Date: Aug 2008
Location: Oregon
Posts: 42
Thanks: 110
Thanked 66 Times in 34 Posts
My Mood:
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Default

th_62At my hospital, we have known this for years!! I actually had a patient who go lock jaw so bad from reglan, that she ended up in the ICU. 'Course, if you read in the literature about reglan, not much is mentioned. ANOTHER REASON TO HAVE EXPERIENCED NURSES ON STAFF.th_4285
__________________
LIFE IF JUST TOO SHORT TO DO ANYTHING BUT LIVE IT!!!:th_:
Reply With Quote Go to top
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
  #9  
Old 03-04-2009, 10:18 PM
NurseAtLast's Avatar
Senior Member
 
Join Date: Aug 2008
Posts: 1,389
Thanks: 142
Thanked 664 Times in 451 Posts
My Mood:
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Default

Quote:
Originally Posted by nyapa View Post
Metoclopramide? Maxalon? I have seen ppl, very rarely, have reactions to this. One girl in particular had almost seizure like reactions

But as I say, rare. Its a commonly used drug. How many ppl actually develop these problems?

BTW is it used as a 'heartburn' medication there? Its an antiemetic here

ok good i am not going crazy , I thought it was an antiemetic med that is used after surgery.
Reply With Quote Go to top
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
  #10  
Old 03-05-2009, 06:39 AM
nyapa's Avatar
Senior Member
 
Join Date: May 2008
Location: Top End of Down Under (Australia)
Posts: 2,319
Thanks: 2,091
Thanked 1,512 Times in 1,018 Posts
My Mood:
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Default

I understand how metoclopramide works. But surely they don't give the oral version for dyspepsia, heartburn, reflux, whatever you want to call it, as a long term solution?!!!

Sounds a bit drastic...
__________________
Jay, Health Guidelines Policy System Administrator



My mummy, and my two gorgeous grandnieces, Sienna and Lily xxx
Reply With Quote Go to top
Nursing Forum, Nursing Education, Nursing School, Nursing Chat, Nursing Bulletin Board, Nursing Vent, RN, LPN
Reply

Bookmarks

Thread Tools
Display Modes Rate This Thread
Rate This Thread:

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


All times are GMT -5. The time now is 07:55 PM.


Powered by vBulletin® Version 3.7.2
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.6.0
User Alert System provided by Advanced User Tagging v3.2.4 (Lite) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information:
verify here.



Search only trustworthy HONcode health websites:

     
//-->